MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 7.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 7.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 7.5MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the flipcutter ii, ar-1204as-75, was used in a pcl reconstruction procedure, while drilling the tunnel, metal powder was generated from the flipcutter and remained in the joint as the surgeon was unable to retrieve all the metal powder.The surgeon stopped using the flipcutter and completed the tunnel using another manufacturer's product.Additional information received 10/17/19: the surgeon drilled a full tunnel with the second flipcutter; however, he planned on drilling a full tunnel to begin with.There were no photos taken.
 
Additional Manufacturer Narrative
Complaint confirmed, some circumferential scuff marks were observed at the distal end of the device.Complainant's event is most likely caused by user mechanical damage to the device such as hitting the device with another device, prying/leveraging or excessive bending forces applied during use.

Brand Name
FLIPCUTTER II, SHORT 7.5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9287414
Report Number1220246-2019-01399
Device Sequence Number2448732
Product Code HWE
UDI-Device Identifier00888867004405
UDI-Public00888867004405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberFLIPCUTTER II, SHORT 7.5MM
Device Catalogue NumberAR-1204AS-75
Device Lot Number713173990
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;